| Catalog Number |
18060203 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "the self-holding screwdriver extra short seemed to have broken off during the nail extraction operation, and when the instrument was returned after the surgery, the breakage was confirmed.".
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and it matches the alleged failure.The returned screwdriver with the self-holding feature shows normal traces of use.The tip of the screwdriver is broken into two fragments, both fragments are received for evaluation.The breakage surface shows the typical structure of a brittle fracture, most probably due to a bending or torsional overload applied during the extraction process.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause was attributed to an user related issue.The breakage shows signs of torsional or bending overload applied on the screwdriver during the surgery.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description